Depo Vera Birth control questions

Stephanie - posted on 11/02/2010 ( 11 moms have responded )

69

34

3

I began taking the depo shot nearly 3 months ago and the dr told me i may have bleeding like a period or could be less or more but my main concern is that a month ago i passed what i assumed to be the remains of a miscarriage and have been bleeding a month and a half now. Is this normal? has anyone passed blood clots or anything while on the shot???? I was bleeding for 2 weeks before i passed it but am still bleeding now. help

MOST HELPFUL POSTS

Kristen - posted on 11/02/2010

11

5

4

I started getting the depo shot in june and the first period I got while on the shot was horrible. I was actually shedding uterine tissue, my bleeding only lasted a week though. I would definitely call and ask you doctor, I know for me I have gotten 2 shots and I do not intend on getting more, they make me feel horrible.

Sarah - posted on 11/02/2010

35

95

6

have you told your doctor yet? my mother in law used to work in the ob/gyn clinic, and usually anyone that used the depo shot got pregnant. i have been having the same trouble that you're having, but i got my tubes tide when my son was born by c-section. i have never been on the depo shot. but i have several cystes on both of my ovaries, and other troubles too :) i hope you get everything worked out.

Brittany - posted on 01/26/2013

1

0

0

I had about 3 weeks where i passed quarter sized blood clots. My OB said it was from my depo.

11 Comments

View replies by

Patricia Ann - posted on 01/29/2013

121

0

32

i was on depo for 3 years and had no problems on it,it stopped my cycle for three years but made me gain alot of weight ,when I got off it it took almost a year for my cycle to return then I think I bleed for awhile it wouldnt stop ,it was off and on for months and very heavy ,but never got pregnant on it.maybe this method dosent work with your body..

Isabella - posted on 01/28/2013

2

4

0

It takes about 3 months or so for the depo to take irs full effect & where u had a miscarriage it could make it take a little longer to take its full effect, I was on it for 2 years a few years ago & never had any problems with it & have been on it for a little over 2 years now & had a miscarriage when I started getting it this time around & I bleed for about 3-4 months & I haven't had a period since it stopped but you should check with your doctor just to make sure. Good luck.

April - posted on 11/03/2010

37

1

6

Talking about your second post. I would stop taking it as well most doctors will advise a patient to wait out a year on the shot because that is when your body has truly gotten used to it. But in your case if you have gotten pregnant on it one this doesn't seem like the fom of birth controll for you, however I have heard that for at least the first couple of months the shot is not as effective nor is it effective the week before or week after the shot.

Phylicia - posted on 11/03/2010

14

2

1

I was on the depo for one cycle of the shot and had the similiar issue. I bled a lot but i don't think it was as continuous as your descrbing through the month. It is very common to bleed unusually for the first round of any of those bc that allow you not to get your period. About the blood clots...i've gotten those my entire menstral life!!! ugh...being a women sux sometimes.

Stephanie - posted on 11/03/2010

69

34

3

i haven't been able to contact anyone yet bc i went thru the health dep to get the shot but i am scheduled for another shot on the 15th (i HIGHLY doubt i will get another one tho). Im still bleeding. It isn't a stready flow, it goes and comes thru the day and can even stop a day or so then come back but i dont like how long it has lasted and how unpredictable it is! my cousin was on the depo and got preg. and ive heard of others but my main concern is if it caused me to miscarry is that if i continue to take it that it will happen again!

Camille - posted on 11/02/2010

17

20

1

No, I actually took depo bcus I knew I wouldn't bleed on it. Idk if it was a miscarriage but if you are bleeding on it, I would just say maybe this bc isn't for you. I have gone through so many where I would bleed the whole time til I found depo and it stopped. I recently switched over though to the IUD Mirena, so far so good, though I do have a light period on it, it seems to be much more controlled. I hope it all works out.

Kayle - posted on 11/02/2010

357

33

36

This happened to my friend who was on depo. She went to the doctor and they said it was more than likely a misscarriage. On the depo shot there is still that .1% chance of getting pregnant while on it but when you do you usually miscarry due to the shot and the fact that you are on the shot you don't tend to think you could get pregnant. But as for the bleeding still happening I'd talk to your ob/gyn.

April - posted on 11/02/2010

37

1

6

I would talk to your doctor this is my second year on the depot and I have yet to have a period. I do know that all birth controlls come with the risk of developing blood clots. I have never heard of this happening before among my set of friends.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms